Funny turns-simple epilepsy????

Dear All,

Just wondered if anyone has suffered the following since a TBI. I am getting fairly regular bouts of vacant periods-lasting up to a few minutes. I usually feel extremely emotional before it happens-really feel like crying, a strange detached feeling, shortness of breath and bad headache. After it happens my balance issues (spinning sensation) is worse and sometimes I can have slight double vision. I can also feel shaky before and after it happens. It has been two years since my accident and just lately I feel more confused and strange-not sure why, but I really feel something is wrong. My Neurologist is more of a specialist in the headache/migraine area, which is why I am thinking of seeing someone else for a second opinion-any comments welcome!

Many thanks as always X

12 Replies

oldestnewest
  • Yep, I know all too well how you feel. I used to have generalised seizures but now have petit mals in a similar way to how you describe. Detached, spinning, headache, yep, I have them all. But it most certainly is epilepsy.

    Yes, get a second opinion, as soon as possible. It There is help out there, you just have to find it.

    Best wishes,

    Baron/Andy

  • Thanks so much, I was beginning to feel a bit mad! I will see someone else as soon as possible.

  • My pleasure, go for it, insist, scream if you have to.

  • My epilepsy team are currently investigating the possibility of this for me. I have had 3 different types of seizure since my TBI and am now zoning out during the day, I don't feel emotional just a tad confused for a few seconds and then ok again. I am also waking up with banging headaches. The theory is that I could be having seizures in my sleep and having absencesduring the day. However it has recently been found that i have a convergance insufficiency (vision impairment) which could also be causing these symptoms. I am waiting to have a 24 hrs eeg to see if I am indeed having seizures activity. I agree with baron, insist on further investigation

  • I started anti seizure meds last Jan2015 2 years after my op,

    Well worth finding another neurologist and it is playing around with dosage to find what will help.

    I used to get strange sensations in my arms and legs ,generally feeling weird.

    Yesterday I went for my 2nd EEG to compare to the one I had before starting the meds and I'm impressed, so is the neurologist as its showing that the meds have helped.

    They do say EEG are not always accurate sometimes ,but I'm happy with the info and this neurologist I go for the EEG is happy that my regular neurologist has prescribed the meds I'm on.

    It take's patience and many ups and downs trying to find the right dosage even though I do sometimes get the odd blip, but I know most of the time what triggers it and keeping a daily diary helps....

    Mandy:)

  • Thanks so much for your response-reassuring to know I am not the only one!

  • You are entitled to ask for a second opinion on the NHS and I would advise you to ask your GP to put this in writing and state clearly you need to see a neurologist specialising in the treatment of seizures and epilepsy.

    This is so it doesn't go astray or get dismissed as coming from the patient only.

    However, if you feel more comfortable doing this yourself :

    make sure letter sent recorded delivery as sooooo many things go missing in hospitals.

    Agree with all other comments too X

  • Many thanks

  • hi Annie2. It could also depend on how many meds you take, prescribed and/or OTC. I used to be like you, possibly what caused my car accident.

    Too many meds have several same ingredients in them, causing an overdose of one or other ingredient. I now take as little as possible. I always check meds out on Drugs.com where you can also do a contra-indication check again a different med.

    I also made sure it's not recommended one or more not taken same time of day. Meds are best spread out with time in-between to allow absorption into the system separately. Manŷ also (from reading comments on several communities) do not thoroughly read manufacturers leaflets or take with a full glass of water, preferring sips instead!

    I am not medically qualified, but have done a lot of personal research into my whole health and problems that have occurred over years, so I write from personal experience and yes I have a BI also.

  • annie-2 after youve had or are having your turns do feel sick and have loose bowels.

  • I've had 1 or 2 funny turns, not vacant but like the aura I'd get pre a mirgrane. But much more so.

    As to is this a mirgrane or simple partial seizure. Or some other lovely nurlogical.

    I twitch like I've been given a electric shock, particularly if tired. So there are some different things going on

  • That's interesting-can associate with that. Docs appointment made for next week. Many thanks everyone.

    👍🏻

You may also like...